Alert archive / Nebraska / River Flood Warnings in 2015
River Flood Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 15, 2015, 10:32 AM CDT for Dawson County, Nebraska. It took effect at May 16, 2015, 7:00 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- May 15, 2015, 10:32 AM CDT (15:32 UTC)
- In effect from
- May 16, 2015, 7:00 PM CDT
- Expired
- May 22, 2015, 1:00 PM CDT
- In force
- 6 days
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Cozad (North Channel) (COZN1).
- Action stage
- 6.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06766500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 15, 6:22 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 15, 6:22 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 622 AM CDT FRI MAY 15 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 425 AM CDT FRI MAY 15 2015 FOCUS IS ON TSTMS AND THE POTENTIAL FOR SEVERE WEATHER. THE PATTERN ALOFT FEATURED SOUTHWEST FLOW ACROSS THE CENTRAL PLAINS AHEAD OF A LOW PRESSURE SYSTEM IN CALIFORNIA. AT THE SURFACE...LOW PRESSURE WAS DEEPENING IN EASTERN COLORADO AND SOUTHERLY LLVL WINDS WERE DRAWING MOISTURE NORTHWARD FROM THE SOUTHERN PLAINS. CURRENTLY...ISENTROPIC LIFT/WAA AHEAD OF THE WESTERN TROUGH AND ON THE NOSE OF A 40KT LLVL JET...HAVE INITIATED TSTMS ACROSS PORTIONS OF NW KANSAS EARLY THIS MORNING. THE STORMS HAVE BEEN OF THE PULSE VARIETY WITH INSTABILITY BETWEEN 500 AND 1000 J/KG WITH EFFECTIVE SHEAR OF 25KTS OR LESS. CANNOT RULE OUT A STRONG TO SEVERE STORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND NICKEL TO QUARTER SIZE HAIL EARLY THIS MORNING. THE SCATTERED CONVECTION IS EXPECTED TO LIFT NORTH/NORTHEAST TODAY IN WAA ASSOCIATED WITH A LEAD SHORTWAVE TROUGH CROSSING OUR REGION. HEADING INTO THE DAY TODAY THE SFC LOW WILL DEEPEN IN EASTERN CO WITH ANOTHER SFC LOW DEVELOPING FARTHER NORTH IN WY. A WARM FRONTAL BOUNDARY WILL LIFT NORTHWARD...WITH SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE ALONG AND NORTH OF THE FRONTAL BOUNDARY. IN THEORY THERE SHOULD BE A BREAK IN ROUNDS OF CONVECTION TODAY HOWEVER SOME MODELS SUGGEST STORMS WILL BE AROUND INTERMITTENTLY THRU TONIGHT. IN BETTER MOISTURE/INSTABILITY AND SHEAR THIS AFTN/EVENING CONDITIONS REMAIN FAVORABLE FOR SEVERE WEATHER WITH LARGE HAIL/DAMAGING WINDS THE PRIMARY HAZARDS...BUT CANNOT RULE OUT A TORNADO IN THE VCNTY OF BOUNDARIES. THE WESTERN UPPER LOW REACHES THE CENTRAL ROCKIES TONIGHT AND THE SURFACE LOW/TROUGH REMAIN ORIENTED ALONG THE HIGH PLAINS REGION. AN INTENSE LLVL JET STRENGTHENS TO 50KTS AND AGAIN WAA AND DYNAMICS AHEAD OF THE UPPER LOW WILL PROVIDE SUFFICIENT FORCING FOR ELEVATED OVERNIGHT CONVECTION. INSTABILITY IS PROGGED JUST OVER 1000 J/KG WITH SHEAR AVERAGES 30KTS OR SO AND AGAIN CANNOT RULE OUT A STRONG TO SEVERE STORM FOR TONIGHT. ALL IN ALL...THE WEATHER WILL BE INTERMITTENTLY ACTIVE WITH THE POTENTIAL FOR SEVERE WEATHER THROUGH THE NEXT 24 HOURS. .LONG TERM...(SATURDAY DAYTIME THROUGH THURSDAY) ISSUED AT 425 AM CDT FRI MAY 15 2015 CERTAINLY THE NUMBER ONE ISSUE DURING THIS 6-DAY PERIOD IS THE ENHANCED RISK OF SEVERE THUNDERSTORMS PRIMARILY CENTERED ON SATURDAY AFTERNOON/EVENING. ALTHOUGH AT LEAST A FEW SEVERE THUNDERSTORMS ARE ALMOST A FOREGONE CONCLUSION WITHIN THE CWA DURING THIS TIME FRAME (POTENTIALLY SEVERAL)...THERE IS STILL PLENTY OF UNCERTAINTY REGARDING THE DETAILS OF TIMING...COVERAGE AND WHETHER OR NOT THE TORNADO THREAT COULD BE SOMEWHAT "HIGHER END"...OR FAIRLY LIMITED...AND MUCH OF THIS WILL PROBABLY DEPEND ON STORM MODE. OVERALL FEELING AT THIS POINT IS THAT SOMEWHAT "MESSY" STORM MODE SHOULD LIMIT THE MAGNITUDE OF THE TORNADO THREAT SOMEWHAT...BUT WITH SUCH STRONG DYNAMICS AT PLAY AT LEAST A FEW TORNADIC STORMS MAY BE DIFFICULT TO AVOID. OF COURSE...AS EVIDENCED BY HOW THINGS TURNED OUT WITH LAST WEEKEND'S SYSTEM...EVEN AT THIS DAY 2 RANGE THINGS ARE NOT SET IN STONE...BUT FOLKS NEED TO REMAIN "WEATHER AWARE" SATURDAY INTO SATURDAY NIGHT FOR SURE. BASED ON THE LATEST INSTABILITY PROGS FROM MODELS SUCH AS THE 06Z NAM...LARGELY AGREE WITH SPC THAT THE OVERALL HIGHEST SEVERE PROBABILITIES ARE WARRANTED WITHIN THE SOUTHWEST HALF OF THE CWA...WITH SLIGHTLY LESSER POTENTIAL NORTHEAST. BEYOND SATURDAY NIGHT...THERE ARE CURRENTLY NO OBVIOUS CONCERNS FOR "HIGH IMPACT" WEATHER THROUGH THE REMAINDER OF THE PERIOD...AS IF NOTHING ELSE...THE ISOLATED THUNDERSTORM MENTION CURRENTLY IN PLACE FOR TUESDAY-WEDNESDAY IS PROBABLY ON FAIRLY SHAKY GROUND AS INSTABILITY STILL LOOKS QUITE LIMITED IF NOT ALMOST NON-EXISTENT. TEMPERATURE-WISE...THE MAIN STORY FOR THE MAJORITY OF NEXT WEEK REMAINS A SEASONABLY COOL PATTERN...WITH HIGHS ACROSS MOST OF THE AREA FROM MONDAY-THURSDAY CURRENTLY AIMED WELL DOWN INTO THE 60S...AND MAYBE EVEN ONLY 50S FOR PARTS OF THE CWA ON DAYS SUCH AS WEDNESDAY. OVERNIGHT LOWS ARE AIMED INTO THE 40S DURING THIS SAME TIME FRAME. ALTHOUGH IT SEEMS HARD TO BELIEVE THIS LATE INTO MAY...SOME OF THE RAW 00Z MODEL GUIDANCE SUCH AS FROM THE MEX/ECE SUGGEST THAT NORTHERN/WESTERN PARTS OF THE CWA COULD EVEN FLIRT WITH UPPER-END FROST-WORTHY TEMPERATURES ESPECIALLY AROUND TUESDAY MORNING...BUT AT LEAST FOR NOW THE OFFICIAL FORECAST KEEPS LOWS SEVERAL DEGREES ABOVE THIS. WILL NOT BE DIVING INTO TOO MANY METEOROLOGICAL DETAILS...BUT HERE ARE SOME DAY-BY-DAY GENERALITIES/EXPECTATIONS IN 12-24 HOUR BLOCKS... SATURDAY DAYTIME/NIGHT: IN THE LARGE SCALE PICTURE...VARIOUS DETERMINISTIC MODELS ARE IN GOOD AGREEMENT THAT THE LEADING EDGES OF THE PRIMARY MID-UPPER LEVEL LOW OVER COLORADO WILL START KICKING OUT INTO THE CENTRAL PLAINS IN SLIGHTLY NEGATIVELY TILTED FASHION AS THE DAY WEARS ON...AS A STRONG 80-90+ KT SOUTHERLY UPPER LEVEL JET STREAK SHIFTS INTO THE LOCAL AREA...PROVIDING PLENTY OF LIFT/DIFFLUENCE. LEANING SOMEWHAT ON THE SIMULATED REFLECTIVITY SOLUTIONS OF MODELS SUCH AS THE 4KM WRF-NMM/ARW AND 4KM NAM...EXPECT THERE COULD BE TWO DISTINCT ROUNDS OF STORMS DURING THE DAY...WITH A POTENTIALLY MULTI-HOUR LULL IN BETWEEN DURING WHICH NOT A WHOLE LOT MAY BE GOING ON. IN GENERAL...MAINLY THE SOUTHEAST HALF OF THE CWA COULD SEE AN AREA OF STORMS LIFTING NORTHEAST ACROSS THE AREA DURING THE MORNING...ESSENTIALLY A CONTINUATION OF ACTIVITY THAT MIGHT GET UNDERWAY LATE TONIGHT. THIS EARLY ACTIVITY COULD BE MARGINALLY SEVERE...BUT WILL LIKELY NOT BE THE "MAIN EVENT". FOLLOWING A MID-DAY LULL...THE PRIMARY AREA OF SEVERE STORMS IS EXPECTED TO INITIATE SLIGHTLY TO THE WEST/SOUTHWEST OF THE CWA MID-LATE AFTERNOON ALONG THE MAIN SURFACE DRYLINE...AND QUICKLY TRACK NORTH-NORTHEAST INTO THE CWA IN AN ENVIRONMENT CHARACTERIZED BY HEALTHY DEEP LAYER SHEAR OF AT LEAST 40-50KT. ALTHOUGH ALL MODES OF SEVERE WEATHER APPEAR POSSIBLE...THESE HIGHER RES MODELS ARE LARGELY SUPPORTIVE OF A SOMEWHAT "MESSY"/QUASI-LINEAR STORM MODE AS OPPOSED TO SUSTAINED DISCRETE SUPERCELLS...WHICH WOULD IN THEORY LIMIT THE TORNADO THREAT BUT POTENTIALLY ENHANCE A MORE WIDESPREAD DAMAGING WIND EVENT. LOCALLY HEAVY RAIN COULD BECOME AN ISSUE TOO...BUT DOUBT MANY AREAS WOULD RECEIVE MORE THAN 2 INCHES GIVEN WHAT SHOULD BE A FAIRLY PROGRESSIVE NATURE OF CONVECTION. IN THEORY...THE MAIN SEVERE WEATHER THREAT IS WINDING DOWN BY MIDNIGHT OR SO...BUT PLENTY OF ELEVATED CAPE COULD LINGER TO KEEP AT LEAST A HAIL THREAT GOING LATER INTO THE NIGHT...ESPECIALLY WITHIN THE NORTHEAST 1/2 OF THE CWA. TEMP-WISE...SIMPLY STUCK CLOSE TO A MULTI-MODEL CONSENSUS WITH HIGHS MID-70S MOST AREAS AND SATURDAY NIGHT LOWS MAINLY MID-UPPER 50S. APART FROM ANY THUNDERSTORM ACTIVITY...IT WILL CERTAINLY BE A BREEZY/WINDY DAY AS WELL FROM THE SOUTH-SOUTHEAST WITH SUSTAINED SPEEDS EASILY 20-25 MPH AND GUSTS 30-35+ MPH AND LOCALLY HIGHER. SUNDAY DAYTIME/NIGHT: THE CENTER OF THE MID LEVEL LOW IS PROGGED TO BE OVER THE NEB/SD BORDER REGION AT SUNRISE...BEFORE LIFTING TO AROUND THE MN/SD/ND BORDER BY SUNSET. AS THE TROUGH AXIS/COLD FRONT CLEARS THE CWA...WINDS WILL REMAIN BREEZY BUT TURN WESTERLY...WITH STRONGEST SPEEDS LIKELY NORTH OF I-80. WHILE MOST OF THE CWA IS PROBABLY DRY...HAVE LINGERED SOME 20-40 POPS MAINLY NEAR/NORTH OF THE I-80 CORRIDOR...ALONG WITH A LINGERING NON- SEVERE STORM POSSIBILITY. GOOD LOW LEVEL MIXING COULD ACTUALLY BOOST TEMPS WARMER THAN SATURDAY IN SOME AREAS...AND HAVE AIMED FROM NEAR-70 FAR NORTHWEST TO NEAR-80 FAR SOUTHEAST. KEPT SUNDAY NIGHT DRY BUT BREEZY AS HIGH PRESSURE STARTS BUILDING IN. MONDAY DAYTIME/NIGHT: FAIRLY HIGH CONFIDENCE IN DRY WEATHER AS SHORTWAVE RIDGING OVERSPREADS THE PLAINS. SEASONABLY COOL WITH HIGHS IN 60S AND LOWS IN 40S...MAYBE EVEN 30S MAINLY FAR NORTH. TUESDAY DAYTIME/NIGHT: THE NEXT MID-UPPER TROUGH SHIFTS INTO THE PLAINS BUT SEEMS TO BE WEAKENING AS IT DOES SO. PROBABLY HIT POPS TOO HARD DURING THE DAYTIME HOURS WHICH SHOULD MAINLY STAY DRY...BUT TUESDAY NIGHT CURRENTLY APPEARS TO HOLD A DECENT CHANCE OF RAIN. NORMALLY AM NOT COMFORTABLE WITH LIKELY (60+ PERCENT) POPS THIS FAR OUT...BUT PREVIOUS FORECAST ALREADY HAD THEM SO WILL KEEP THEM GOING. SEVERE STORM RISK LOOKS QUITE MINIMAL AT THIS TIME. WEDNESDAY DAYTIME/NIGHT: THE AFOREMENTIONED SYSTEM PULLS OUT OF THE REGION...WITH BEST LINGERING RAIN CHANCES DURING THE DAY AND NIGHT POPS POTENTIALLY KIND OF IFFY. PRELIMINARILY LOOKING LIKE THE OVERALL COOLEST DAY OF THE WEEK. THURSDAY DAYTIME: ALTHOUGH BY NO MEANS A GUARANTEE...COULD NO LONGER JUSTIFY LOW PRECIP CHANCES FROM PREVIOUS FORECAST BASED ON THE LATEST 00Z ECMWF/GFS SO REMOVED THEM. HIGH TEMPS AIMED MID 60S. && .AVIATION...(FOR THE 12Z KGRI/KEAR TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 619 AM CDT FRI MAY 15 2015 SHOWERS AND THUNDERSTORMS ARE LIFTING NORTH THIS MORNING AND ARE EXPECTED TO IMPACT THE TERMINALS FOR A FEW HOURS. REDEVELOPMENT OF STORMS ARE FORECAST AGAIN THIS AFTERNOON AND TONIGHT AND CONDITIONS WILL BE FAVORABLE FOR SEVERE STORMS. VARIABLE WINDS EARLY THIS MORNING WILL TRANSITION SOUTHEASTERLY AND INCREASE WITH GUSTS AROUND 25KTS POSSIBLE. WINDS WILL REMAIN STEADY THROUGH THE OVERNIGHT HOURS. && .HYDROLOGY... ISSUED AT 251 AM CDT FRI MAY 15 2015 FOR THOSE WHO MIGHT HAVE MISSED IT YESTERDAY...WE HAVE ISSUED A FLOOD WARNING FOR THE PLATTE RIVER IN WESTERN DAWSON COUNTY CURRENTLY VALID THROUGH 1045 AM SUNDAY...ALTHOUGH THIS MAY END UP NEEDING EXTENDED IN TIME DEPENDING ON HOW THINGS PLAY OUT OVER THE COMING DAYS. THIS MATCHES UP WITH WARNINGS FARTHER UPSTREAM INTO LINCOLN COUNTY THAT NWS NORTH PLATTE HAS HAD OUT FOR A FEW DAYS NOW. IN SHORT...THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING HOW IMPACTFUL FLOODING WILL ACTUALLY BE IN WESTERN DAWSON COUNTY...AND POSSIBLY DOWNSTREAM FROM THERE...BUT REAL-TIME GAUGE DATA FROM THE BRADY/COZAD GAUGES SUGGEST THAT ESPECIALLY AREAS UPSTREAM FROM COZAD WILL CONTINUE TO SEE A SLOW INCREASE IN MINOR FLOODING ISSUES...INCLUDING THE KOA CAMPGROUND AREA NEAR GOTHENBURG. PLEASE STAY UP TO DATE WITH THE LATEST FLOOD WARNINGS/STATEMENTS OVER THE COMING DAYS...BUT PLEASE NOTE THIS PLATTE RIVER FLOOD EVENT WITHIN OUR SOUTH CENTRAL NEBRASKA COVERAGE AREA IS NOT EXPECTED TO BE AS NOTEWORTHY AS THE ONE DURING FALL 2013. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...FAY LONG TERM...PFANNKUCH AVIATION...FAY HYDROLOGY...PFANNKUCH
Hazardous weather outlook, May 15, 6:18 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 618 AM CDT FRI MAY 15 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 618 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THIS MORNING...A STRONG THUNDERSTORM IS POSSIBLE WHICH MAY PRODUCE DIME SIZE HAIL. THUNDERSTORMS ARE FORECAST TO REDEVELOP DURING THE AFTERNOON AND EVENING AND CONDITIONS WILL BE FAVORABLE FOR SEVERE STORMS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL OF GOLF BALL SIZE...DAMAGING WINDS OF 70 MPH AND TORNADOES. OVERNIGHT...ANOTHER ROUND OF STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS. A FLOOD WARNING IS IN EFFECT FOR THE PLATTE RIVER ACROSS WESTERN DAWSON COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY INTO SATURDAY NIGHT...THUNDERSTORMS REMAIN IN THE FORECAST AREA-WIDE...WITH A FEW SEPARATE ROUNDS POSSIBLE. ALTHOUGH THERE REMAINS SOME UNCERTAINTY IN THE TIMING AND LOCATION DETAILS...THERE IS STILL AN ENHANCED RISK OF SEVERE STORMS ACROSS MOST OF THE AREA...PRIMARILY FOR THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL UP TO AROUND THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS UP TO AROUND 70 MPH...AND PERHAPS A FEW TORNADOES. LOCALLY HEAVY RAINFALL COULD ALSO LEAD TO MAINLY MINOR...SHORT TERM FLOODING ISSUES. A FEW THUNDERSTORMS COULD LINGER INTO THE DAYTIME HOURS SUNDAY FOR NEBRASKA PORTIONS OF THE AREA...BUT ARE NOT EXPECTED TO BE SEVERE. TUESDAY INTO WEDNESDAY...LIMITED CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA. FROM THIS WEEKEND INTO THE EARLY PART OF NEXT WEEK...MINOR FLOODING WILL REMAIN POSSIBLE ALONG THE PLATTE RIVER IN WESTERN DAWSON COUNTY. PLEASE REFER TO THE LATEST FLOOD WARNING STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR ACTIVATION THIS AFTERNOON AND EVENING AND AGAIN ON SATURDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:20 AM CDT | Special Weather Statement | GID | Furnas, Harlan | 40 min |
| May 15, 1:34 AM CDT | Special Weather Statement | GID | Osborne | 26 min |
| May 15, 1:58 AM CDT | Special Weather Statement | GID | Osborne | 47 min |
| May 15, 2:46 AM CDT | Special Weather Statement | GID | Phillips | 29 min |
| May 15, 2:59 AM CDT | Special Weather Statement | GID | Mitchell, Osborne | 46 min |
| May 15, 4:21 AM CDT | Special Weather Statement | GID | Mitchell | 39 min |
Nearby
River Flood Warnings in Nebraska, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.